Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 26, 2000, 8:38 PM CDT for Caddo County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 8:38 PM CDT (01:38 UTC)
- Expired
- May 26, 2000, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Caddo County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4172 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 270140 FFWOUN OKC015-270445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 838 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1145 PM CDT * AT 838 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN CONTINUED TO FALL ACROSS MUCH OF NORTHERN CADDO COUNTY... WITH STORM TOTALS ESTIMATED IN EXCESS OF 5 INCHES. * LOCATIONS IN THE WARNING INCLUDE BINGER...BRIDGEPORT...EAKLY... HINTON...HYDRO AND LOOKEBA BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 3555 9862 3529 9861 3527 9832 3555 9832 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:45 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, May 26, 1:45 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 145 PM CDT FRI MAY 26 2000 A COMPLICATED CONVECTIVE SCENARIO WILL CONTINUE TO EXIST THRU TONITE ACROSS THE FORECAST AREA. AS SUSPECTED YDAY..THE FOCUS FOR INTIATION LATE THIS AFTERNOON AND THIS EVENING SHUD BE INVOF RETREATING OUTFLOW BOUNDARY IN SW OK. OF IMMEDIATE CONCERN IS THE CONVECTIVE EVOLUTION FOR THE REMAINDER OF THE AFTERNOON THRU TONITE. WE ARE BECOMING INCREASINGLY CONCERNED ABOUT THE POTENTIAL FOR A SIGNIFICANT SVR WX EPISODE..INCLUDING TORNADIC SUPERCELLS..ACROSS THE FORECAST AREA BASED ON SEVERAL THINGS THAT ARE BECOMING APPARENT IN THE OBSERVATIONAL DATA EARLY THIS AFTERNOON. VIS SAT PIX AND AREA RADARS ARE INDICATING AN OUTFLOW BOUNDARY INTERSECTION INVOF KNOX CITY TX..WITH THE OUTFLOW BOUNDARY FROM THE MORNING BOW ECHO BEGINNING TO MIX NWD IN NC TX. CURRENT WV IMAGERY IS SHOWING AN AMPLIFYING UPPER LEVEL DISTURBANCE MOVING EWD TOWARD EL PASO TX ATTM..WHICH WILL BEGIN INTERACTING WITH THE INSTABILITY AXIS BY AROUND 00Z. HOWEVER..TWO FEATURES WHICH GRAB OUR ATTENTION THE MOST ARE THE SFC PRESSURE FALLS NOW DEVELOPING WWD ACROSS NC TX FROM 16-18Z..AND EVIDENCE OF A MESOLOW DEVELOPING NEAR KCDS. THIS FEATURE WAS SUGGESTED BY THE 12Z ETA..AND AT LEAST SO FAR..OBSERVATIONAL DATA SUPPORT THIS IDEA. IF THE MESOLOW PERSISTS..IT WILL ACT TO STRONGLY BACK THE LOW LEVEL FLOW FIELD BY LATE AFTERNOON/EARLY EVENING ACROSS THE SRN HALF OF THE AREA..RESULTING IN VERY FAVORABLE HODOGRAPHS. COUPLE THESE FACTORS WITH CAPES 4000-6000 J/KG AND MUCH LOWER LFC HGHTS THAN YDAY SPELLS TROUBLE. THESE FEATURES WILL BE CLOSELY MONITORED THRU THE AFTERNOON. REGARDLESS..EVOLUTION OF ANOTHER MCS IS EXPECTED OVERNITE WITH ATTENDANT SVR WX AND HEAVY RAINFALL THREAT. WILL AGAIN NEED TO CLOSELY ASSESS THE FLASH FLOODING POTENTIAL OVERNITE. HOWEVER..ATTM IT SEEMS AS THOUGH THE MOST FOCUSSED THREAT FOR HEAVIEST PRECIP WILL BE SOUTH AND EAST OF WHERE 3 TO 6 INCH RAINS FELL LAST NITE. THREAT FOR SHOWERS AND STORMS WILL PERSIST ON SAT AS MAIN FRONTAL BOUNDARY /ALTHOUGH WEAKENING WITH TIME/ WILL SLOWLY SAG SWD THRU THE FA. SRN SECTIONS OF THE AREA MAY BE UNDER THE GUN YET AGAIN FOR MORE SVR TOMORROW EVENING/NITE. WILL NEED TO WATCH HEAVY RAIN POTENTIAL IN THE SE ZONES SAT NITE. CLASSIC NOCTURNAL HEAVY RAIN EVENT IS HINTED AT IN THE LATEST MODEL RUNS..ALTHOUGH THE BEST MASS INFLOW MAY SET UP JUST TO THE SOUTHEAST OF OUR AREA BY AFTER 06Z SUNDAY. SLIGHT CHANCE OF SHOWERS/STORMS WILL BE CARRIED INTO SUNDAY MORNING IN THE SE. REMAINDER OF THE FA LOOKS TO HAVE A DRY DAY ON SUNDAY AND MOST OF MEMORIAL DAY. HOWEVER..THE NEW CANADIAN/MRF RUNS SUGGEST A SFC TROF DVLPG INVOF NW OK BY MONDAY EVENING..WITH MOISTURE RETURNING AS WELL. THIS MAY WARRANT SLIGHT CHC POPS IN PORTIONS OF THE WEST MEMORIAL DAY EVENING. POPS WILL CONTINUE THRU TUES/WED AS SFC TROF AND WEAK FRONT ONCE AGAIN HANG UP IN THE AREA. MILLER PRELIM NUMBERS..SUBJECT TO CHANGE.. OKC 67 86 62 91 / 70 30 10 10 HBR 67 88 61 92 / 60 30 10 10 SPS 68 91 64 93 / 70 30 20 10 GAG 58 85 56 90 / 60 10 10 10 PNC 66 84 59 88 / 70 20 10 10 DUA 72 91 66 90 / 50 40 40 20 OK...NONE. TX...NONE.
In the hours before
Local storm report, May 26, 7:45 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 9 S ALTUS OK 1.00 INCH HAIL
05/26/00 JACKSON HAM RADIO
CWLocal storm report, May 26, 7:47 PM CDT, 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM HUMPHRIES OK 2.50 INCH HAIL
05/26/00 JACKSON ALTUS EOC
CWLocal storm report, May 26, 7:51 PM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT FRI MAY 26 2000 (COR FOR TIME)
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0657 PM WEATHERFORD OK 1.00 INCH HAIL
05/26/00 CUSTER HAM RPT
CWLocal storm report, May 26, 7:51 PM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1157 PM WEATHERFORD OK 1.00 INCH HAIL
05/26/00 CUSTER HAM RPT
CWLocal storm report, May 26, 7:57 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 8 W GEARY OK 1.00 INCH HAIL
05/26/00 BLAINE PUBLIC RPT
CWLocal storm report, May 26, 8:27 PM CDT, 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 PM 6SW LONE WOLF OK 1.00 INCH HAIL
05/26/00 KIOWA
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Tornado Warning | OUN | Caddo, Washita | 38 min |
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 49 min |
| May 26, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 27 min |
| May 26, 7:35 PM CDT | Tornado Warning | OUN | Caddo | 25 min |
| May 26, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 53 min |
| May 26, 7:57 PM CDT | Tornado Warning | OUN | Caddo | 48 min |
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 55 min |
| May 26, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Washita | 59 min |
| May 26, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| May 26, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| May 26, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 32 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 34 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 47 min |
| May 26, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 47 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| May 26, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 48 min |
| May 27, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| May 27, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
| May 27, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 62 min |
| May 27, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 47 min |
| May 27, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.